MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P13-O; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P13-O; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515060
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that protector p13-o was damaged.The following information was provided by the initial reporter: material no.: 515060, batch no.: 2008404.It was reported that a piece broke off of the p13-o.Per pir: p13-o had a piece break off - it was noticed when the protector was placed in the assembly fixture the technician noticed a piece fall.They believe it was the plastic spike.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-03-29.Investigation summary: one sample was provided to our quality team for investigation.Through visual inspection, the spike was observed to broken and the tip of the optima protector was damaged.Using magnification, the product was evaluated, not observing any bubbles or other damage that could have contributed to the observed defect.A device history review was performed for lot 2008404, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were observed within any of the samples.Functional testing was performed, connecting each protector to a vial, the spike penetrated the vial stopper properly and liquid was properly aspirated without issue, no damage to the spike occurred.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.All results were reviewed for lot 2008404 and results were found to be acceptable, no issues related to the reported defect were identified.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.

Brand Name
PROTECTOR P13-O
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key11274737
Report Number3003152976-2021-00060
Device Sequence Number3543039
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public00382905150609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2021
Device Catalogue Number515060
Device Lot Number2008404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1